# SDR 2011FA0000179

- Difficulty date: March 16, 2011
- Submitted: March 17, 2011
- Operation: General aviation
- Aircraft: N383TC
- Make and model: Cessna 172S
- Aircraft serial: 172S9383
- Aircraft time: 4,597 hours
- Engine: Lyc IO360L2A
- Engine time: 2,518 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Pump
- Part number: LW15473
- Part serial: 5105
- Condition: Leaking
- Location: Engine
- Part time: 2,518 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

EVIDENCE OF OIL STREAMING DOWN BELLY TO TAIL.  OIL NOTED DRIPPING FROM A DRAIN TUBE BELOW FIRE WALL.  DRAIN TUBE CONNECTED TO AN OVERFLOW FITTING ON ENGINE MOUNTED MECHANICAL FUEL PUMP.  PUMP R & R.  PUMP CORE DISASSEMBLED & OIL FOUND LEAKING THROUGH 1ST OF 2 DIAPHRAGMS IN DUAL DIAPHRAGM PUMP. RUBBER MATERIAL COVERING BASE MATERIAL OF DIAPHRAGM FOUND FLAKING OFF.  BASE MATERIAL POROUS & ALLOWED OIL THROUGH 1ST DIAPHRAGM INTO RING CHAMBER THAT ALLOWS OIL TO DRAIN OVERBOARD WITHOUT CONTAMINATION FUEL SIDE OF PUMP. FAILURE OF 2ND DIAPHRAGM WOULD ALLOW FUEL INJECTION TO BECOME CONTAMINATED.  IN A 2 MONTH PERIOD, HAVE FOUND 2 PUMPS DRAINING OIL OVERBOARD. A 3RD ACFT FOUND WITH OIL CONTAMINATED FUEL INJECTION SYS.
